I had unprotected intercourse two weeks ago and took an emergency contraceptive pill immediately. My period was late by a week. But I am experiencing excessive bleeding than usual, and also the blood is brown with a lot of blood clots and then again bright red.
So, I just wanted to know whether my bleeding is because of a miscarriage?
Welcome to icliniq.com.
The kind of bleeding you have explained is related to miscarriage. But do you have cramps and back pain?
For getting pregnant, the sperms have to be released inside the vagina of the female. And these sperms then need to fertilize an egg which may or may not be available depending on the ovulation pattern of the female. The fertilized egg is then required to be implanted in the uterus of the female. When all this happens successfully, then a female is said to have conceived.
So, in your case, please tell me when was your last menstrual period before intercourse to track your ovulation.
Now coming to the emergency contraceptive pill, they are 99% effective and protect against pregnancy. They are hormone-based and tend to delay periods, and that is what happened to you. So, as explained, most likely, you are experiencing heavy bleeding; if there are cramps and severe back pain, then there is a likelihood of miscarriage.
Thanks for the reply.
I do not know how to calculate the ovulation. I had my periods 32 days before the intercourse. And the intercourse was almost two weeks ago. I am experiencing cramps and back pain, which is unusual. Can you tell me how to confirm if it is a miscarriage or not? And also what would be the side effects if this is a miscarriage?
Welcome back to icliniq.com.
One way to check if you were pregnant is to get a blood hCG (human chorionic gonadotropin) test done or you can do a urine pregnancy test at home.As a side effect of miscarriage you may experience abdominal pain.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. her to wait for a week for her period to start. If it does not start by then, she can repeat urine pregnancy test. If the test turns out to be negative, ask her to take tablet Medroxyprogesterone acetate 10 mg twice daily for five days. Period no... Read fullCould delayed periods be a sign of early onset of menopause?
.. have been regular with your menses these years and this is the first episode at 53 years of age when the menses have been delayed by two weeks, the causes can be a possible initiation of perimenopausal stage where menses are often delayed for a mo... Read fullHad Positive Pregnancy test & then bled heavily. Was it indicates miscarriage?
I am not sure if I am still pregnant or if I had a miscarriage ... Sorry to hear about that and it sounds like a miscarriage ... Read full
Ask your health query to a doctor online?Ask an Obstetrician & Gynaecologist Now